MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCHBIO-COMP S-TAK KNOTLESS; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTR ANCHBIO-COMP S-TAK KNOTLESS; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SUTR ANCHBIO-COMP S-TAK KNOTLESS
Health Effect - Clinical Codes Pain (1994); Burning Sensation (2146); Numbness (2415); Ambulation or Postural Difficulties (2544); Weight Changes (2607)
Date of Event 04/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The device remains in the patient.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.
 
Event or Problem Description
It was reported by a patient that she had undergone hip surgery (b)(6) 2018 during which arthrex products were implanted.Almost immediately after the surgery the patient began having a severe burning sensation in her body which has not gone away.At time of report patient did not have part numbers or any additional information which has been requested.During the (b)(6) 2018 procedure an (b)(4), knotless suture anchor bio-composite s-tak, was implanted.Patients symptoms range over her entire body however the surgical site hurts more and experiences the symptoms more than the other parts of her body.Symptoms include: sweating continually, especially at night, pain at the surgical site, knees gets so bad sometimes she cannot move her knee - sometimes having periods of hours where she cannot walk until the pain has passed, burning sensation throughout her entire body, face becomes red to the point of appearing as if she has an allergy or rash, her feet get numb from her knee to where she had surgery - losing feeling as if the nerve has gone numb and she has lost a lot of weight.Patient has no known allergies.Patient has had bloodwork which was negative and patient has provided bloodwork to arthrex.To date patient has been prescribed meloxicam and diclofenac as well as 2 months of physical therapy which did not help.Patient also provided fluoroscopy pictures from surgery to arthrex.Patient will be provided with the material composition of the (b)(4).

Brand Name
SUTR ANCHBIO-COMP S-TAK KNOTLESS
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7942977
Report Number1220246-2018-00690
Device Sequence Number13685760
Product Code MAI
UDI-Device Identifier00888867097186
UDI-Public00888867097186
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K180594
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSUTR ANCHBIO-COMP S-TAK KNOTLESS
Device Catalogue NumberAR-1938BC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2018
Initial Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;